A) After breakfast
B) Before lunch
C) Late afternoon
A male patient is to begin glyburide (Diabeta) for type 2 diabetes. Before the drug therapy begins, a priority action by the nurse will be to assess the patient’s
A) blood pressure.
B) potassium level.
C) use of alcohol.
D) use of salt in his diet.
A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize
A) the need to rotate the injection site of the drug.
B) the need to avoid crushing the tablet.
C) the need to place the tablet under the tongue.
D) the need to use only the thigh muscle for the drug injection site.
A diabetic patient being treated for obesity tells the nurse that he is having adverse effects from his drug therapy. The patient has been taking dextroamphetamine for 2 weeks as adjunct therapy. Which of the following adverse effects would need the nurse’s immediate attention?
A) Decreased libido
B) Increased blood glucose
C) Dry eyes
D) Jittery feeling
A patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions should the nurse include in the patient teaching for this situation?
A) Wash hands before and after taking the medicine
B) Keep track of any gastrointestinal tract infections
C) Monitor glucose levels closely
D) Note the time the medicine is taken each day
C) Aplastic anemia
A nurse has been invited to speak to a support group for persons with movement disorders and their families. Which of the following statements by the nurse addresses the chronic nature of these diseases and the relevant drug therapies?
A) “Drug therapy can consist of one or more drugs to eliminate the symptoms of these diseases.”
B) “Drugs do not cure these disorders; they instead enhance quality of life.”
C) “Persons of all cultures are treated similarly and respond in similar ways to treatment.”
D) “Drugs used to treat these disorders always pose a risk of severe liver and kidney dysfunction.”
A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for?
C) Renal dysfunction
A nurse is developing a care plan for a patient who has multiple sclerosis. An expected outcome for the patient who is receiving glatiramer would be a decrease in
A) chest pain.
C) breathing difficulties.
D) heart palpitations.
A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is
B) dry mouth.